MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35541-HPHNL
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "picc has kink pt side near hub." the device was removed and replaced.There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one, 1-lumen pressure injectable (pi) picc catheter for analysis.Signs of use in the form of biological material were observed on the catheter body.It was noted that the catheter body was trimmed at the 40cm marking.The severed portion was not returned.Visual analysis revealed two kinks observed near the juncture hub.Microscopic examination confirmed the damage.No other defects or anomalies were observed.Two kinks measured 2mm and 6mm from the juncture hub.The catheter body length from the juncture hub to the severed end measured 41.7cm, which indicates that between 14.16cm-15.44 cm of the catheter body was severed and not returned (per catheter product drawing).The catheter body outer diameter measured 0.055", which is within the specification limits of 0.054"-0.057" per the catheter body extrusion product drawing.A lab inventory syringe filled with water was attached to the extension line and flushed.No obvious resistance or blockages were observed.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A lab inventory guide wire (outer diameter measured 0.0175") was inserted through the distal lumen.Minor resistance was encountered at the location of the kinking.Performed per ifu statement, "if 130 cm guidewire is used, insert soft tip of the guidewire through peel-away sheath to desired depth.Thread catheter over guidewire and advance catheter over guidewire to final indwelling position using image guidance or fluoroscopy." a device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Power injector equipment may not prevent over pressurizing an occluded or partially occluded catheter".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage".The ifu also states, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a kinked catheter was confirmed through complaint investigation.Visual analysis revealed two kinks near the juncture hub.Minor resistance was noted at the kinking when passing a lab inventory guide wire through the catheter.Despite the damage, the catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the damage was observed during use and the evaluation of the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23244108
Report Number9680794-2025-00816
Device Sequence Number18690957
Product Code LJS
UDI-Device Identifier00801902095565
UDI-Public(01)00801902095565(11)241106(17)260331(10)33F24K0699(21)
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberPR-35541-HPHNL
Device Lot Number33F24K0699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown